Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 79, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 3, 2007, 12:47 PM CDT for Nueces County, Texas. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 12:47 PM CDT (17:47 UTC)
- Expired
- Jul 3, 2007, 2:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 2:04 PM CDT | FLASH FLOOD | Bishop, TX | FLASH FLOODING CITY-WIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2518 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 031750 FFWCRP TXC355-031945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1247 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL NUECES COUNTY IN SOUTH TEXAS * UNTIL 245 PM CDT * AT 1242 PM CDT...DOPPLER RADAR INDICATES A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS NUECES COUNTY. RADAR ESTIMATES RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CC NAS...CORPUS CHRISTI...ROBSTOWN AND FLOUR BLUFF. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2772 9727 2759 9734 2767 9790 2791 9790 $$ 87
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:32 AM CDT, 8 hours 15 minutes earlier.
Area forecast discussion, Jul 3, 4:32 AM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 AM CDT TUE JUL 3 2007
.SHORT TERM (TODAY THROUGH WEDNESDAY)...TEMPORARY LULL IN CONVECTIVE
ACTIVITY HAS OCCURRED OVERNIGHT AS AIRMASS STABILIZED SOMEWHAT AFTER
YESTERDAYS EVENT. 00Z CRP SOUNDING SHOWED A LITTLE LESS MOISTURE
COMPARED TO YESTERDAY MORNING WITH PWAT VALUE AROUND 2 INCHES. GOES
SOUNDER IMAGE OF PWAT SHOWS HIGHER MOISTURE OVER THE NORTHWEST GULF
OF MEXICO AND DEEP SOUTH TEXAS AND POISED TO RETURN BACK INTO THE
COASTAL BEND. GFS/NAM/RUC SHOW ANOTHER UPPER LEVEL JET STREAK
NORTHWEST OF LAREDO AND THEY KEEP THE LEFT EXIT REGION/UPPER LEVEL
DIVERGENCE FIELD OVER THE COASTAL PLAINS TODAY. SURFACE TO 85H
MOISTURE CONVERGENCE WILL ALSO BE STRONGER ALONG THE COAST INTO
EARLY THIS AFTERNOON. WILL CONTINUE WITH CATEGORICAL POPS OVER
THE COASTAL PLAINS TODAY. FOR TONIGHT...THE NAM/GFS ARE SIMILAR
WITH MOVING THE MID LEVEL CIRCULATION SOUTHWEST TO NEAR THE RIO
GRANDE NORTHWEST OF LAREDO AND KEEPS IT THERE THROUGH WEDNESDAY.
CATEGORICAL WEST TO LIKELY EAST FOR POP CONFIGURAGION TONIGHT
INTO WEDNESDAY. KEPT FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT
BUT WILL LIKELY NEED TO BE EXTENDED INTO WEDNESDAY AS EXCESSIVE
RAINS LIKELY ESPECIALLY OVER THE RIO GRANDE PLAINS.
&&
.AVIATION...PATCHY IFR CONDITIONS IN LOW STRATUS AND FOG WILL
CONTINUE OVER THE INLAND COASTAL PLAINS. EXPECT MVFR CEILINGS
TO BE PREVALENT ELSEWHERE ACROSS SOUTH TEXAS AFTER SUNRISE.
IFR/LIFR CONDITIONS WILL EXIST WITHIN SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THAT MOVE OVER THE COASTAL PLAINS
THIS MORNING AND DEVELOP OVER THE RIO GRANDE PLAINS THIS
AFTERNOON AND INTO TONIGHT.
&&
.MARINE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT THE GULF WATERS THIS MORNING WITH MORE ACTIVITY EXPECTED
TO DEVELOP NEAR THE COAST AFTER SUNRISE. WINDS WILL SLOWLY
INCREASE TO SCEC LEVELS OVER THE GULF WATERS LATE THIS EVENING.
MORE SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE WATERS LATE
TONIGHT.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...WEDNESDAY NIGHT INTO
THURSDAY WILL BE A TRANSITIONING PERIOD AS THE UPPER LOW DRIFTS
FARTHER W ACROSS MEX. AS A RESULT THE RAIN CHCS ALSO SHIFT W. MODELS
ARE IN PRETTY GOOD AGREEMENT WITH THIS SCENARIO. WEDNITE...STILL
APPEARS BEST OUT WEST DUE TO PROXIMITY OF UPPER LOW ALONG WITH UPPER
DIFFLUENCE...DEEPER MOISTURE POOL AND LOW LEVEL CONVERGENCE AS A SFC
LOW DEEPENS ACROSS MEX IN RESPONSE TO THE UPPER LEVEL SYSTEM...WHICH
ALSO WILL INCREASE WINDS ACROSS THE RIO GRANDE PLAINS TO MODERATE.
WILL CONTINUE WITH LIKELY POPS ACROSS W ZONES FOR WEDNITE TAPERING
DOWN TO 50 PERCENT THUR AND 30 PERCENT THU EVENING AND LOWER POPS TO
THE EAST FOR THIS TIME FRAME. BY FRI THE UPPER RIDGE TAKES HOLD BLDG
IN FROM THE EAST. DRIER MID/UPPER LEVELS FILTER ACROSS S TX WITH
INCREASING SUNSHINE/TEMPS FRIDAY THROUGH THE WEEKEND. SUFFICIENT LOW
LEVEL MOISTURE SHOULD STILL BE IN PLACE FRI THROUGH MON FOR ISOL
SHRAS ALONG THE SEA BREEZE AS A SE TO S LOW LEVEL FLOW TAPS INTO
MOISTURE FROM THE GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 78 87 77 88 / 80 60 70 20 30
VICTORIA 85 75 86 75 89 / 80 60 70 20 40
LAREDO 92 77 87 76 92 / 50 80 80 60 50
ALICE 87 76 87 75 89 / 80 70 70 30 40
ROCKPORT 86 79 86 78 88 / 80 60 70 20 30
COTULLA 90 75 86 74 89 / 50 80 80 60 50
KINGSVILLE 87 77 87 76 89 / 80 70 70 20 40
NAVY CORPUS 85 80 86 79 88 / 80 60 70 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
TT/89...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jul 3, 5:48 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT TUE JUL 3 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-041100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE OVER THE HILL COUNTRY COMBINED WITH AN EXTREMELY MOIST AIRMASS OVER SOUTH TEXAS WILL LEAD TO ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. RAIN AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITH THE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVIER AMOUNTS OF 6 TO 10 INCHES POSSIBLE WITH THE SLOWER MOVING THUNDERSTORMS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO SHIFT WEST INTO THE RIO GRANDE PLAINS TONIGHT WITH EXCESSIVE RAINFALL POSSIBLE. ANY ADDITIONAL RAIN WILL LEAD TO FLOODING PROBLEMS OVER ALL OF SOUTH TEXAS THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR ALL OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE. ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY ACROSS THE REGION WITH ADDITIONAL ISOLATED TOTAL AMOUNTS OF 5 TO 10 INCHES POSSIBLE ESPECIALLY OVER THE RIO GRANDE PLAINS. LOCALIZED FLOODING WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON THURSDAY...ISOLATED FRIDAY THROUGH MONDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
In the hours before
Local storm report, Jul 3, 11:03 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1103 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM MARINE TSTM WIND 7 SSE CORPUS CHRISTI 27.61N 97.25W
07/03/2007 M41 MPH NUECES TX ASOS
MEASURED AT NAVAL AIR STATION CORPUS CHRISTI
&&
NHThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:13 PM CDT | River Flood Warning | CRP | Webb | 22 hr |
| Jul 3, 10:54 AM CDT | Special Marine Warning | CRP | 66 min | |
| Jul 3, 12:18 PM CDT | Special Marine Warning | CRP | 117 min | |
| Jul 3, 12:25 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 3, 1:29 PM CDT | Flash Flood Warning | CRP | Kleberg | 2 hr |
| Jul 3, 2:23 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 3, 4:10 PM CDT | River Flood Warning | CRP | Refugio | 19 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.